Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

Texas Company Recalls Calcium Gluconate Contaminated with Potentially Deadly Bacteria

Filed August 12th, 2013 Laurie

Specialty Compounding, LLC of Cedar Park, Texas, is voluntarily recalling all of its products produced and distributed for sterile use after receiving reports of bacterial bloodstream infections potentially linked to the firm’s calcium gluconate infusions.

All sterile use products made by Specialty Compounding since May 9, 2013, are subject to recall, and physicians and medical professionals should stop administering them to patients immediately. The products should be quarantined and returned to the company. The products were distributed to every U.S. state but North Carolina. They were also distributed directly to hospitals and doctors’ offices in Texas.

The U.S. Food and Drug Administration (FDA) has received reports of 15 patients who received an infusion of calcium gluconate 2 grams in Sodium Chloride 0.9 percent for injection in two Texas hospitals and developed bacterial bloodstream infections caused by Rhodococcus equi. Cultures from a calcium gluconate sample compounded by Specialty Compounding showed growth of a bacteria consistent with Rhodococcus species.

“The FDA believes that use of these products would create an unacceptable risk for patients,” said Janet Woodcock, M.D., director of FDA’s Center for Drug Evaluation and Research. “Giving a patient a contaminated injectable drug could result in a life-threatening infection.”

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!